Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 389, NWS Tulsa, OK

June 3, 2008Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 3, 2008, 10:39 PM CDT for Craig County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2008, 10:39 PM CDT (03:39 UTC)
Expired
Jun 3, 2008, 11:13 PM CDT
In force
34 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Craig County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 7:23 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 040339
SVRTSA
OKC035-040445-
/O.NEW.KTSA.SV.W.0389.080604T0339Z-080604T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1145 PM CDT

* AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 29 MILES WEST OF WELCH TO 34 MILES WEST OF WELCH...
  MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WELCH AND
  BLUEJACKET.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3698 9504 3695 9501 3674 9500 3673 9543
      3694 9543 3695 9541 3700 9541 3699 9504
TIME...MOT...LOC 0339Z 267DEG 34KT 3700 9550 3677 9560

$$
2 follow-up statements
000 
WWUS54 KTSA 040404
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1104 PM CDT TUE JUN 3 2008

OKC035-040445-
/O.CON.KTSA.SV.W.0389.000000T0000Z-080604T0445Z/
CRAIG OK-
1104 PM CDT TUE JUN 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN CRAIG COUNTY...

AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF WELCH TO HOLLOW...MOVING EAST AT 45 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELCH.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3699 9504 3697 9504 3695 9501 3682 9501
      3688 9527 3696 9536 3700 9536
TIME...MOT...LOC 0404Z 263DEG 39KT 3701 9509 3687 9517

$$
000 
WWUS54 KTSA 040413
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1113 PM CDT TUE JUN 3 2008

OKC035-040423-
/O.CAN.KTSA.SV.W.0389.000000T0000Z-080604T0445Z/
CRAIG OK-
1113 PM CDT TUE JUN 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS TO 40 MPH WILL STILL BE POSSIBLE ACROSS FAR NORTHEASTERN 
CRAIG COUNTY AS THIS LINE OF STORMS MOVES EASTWARD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 3699 9504 3697 9504 3695 9501 3682 9501
      3688 9527 3696 9536 3700 9536
TIME...MOT...LOC 0413Z 263DEG 39KT 3702 9497 3688 9505

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:45 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 3, 9:45 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT TUE JUN 3 2008

.DISCUSSION...
FORECAST HAS BEEN...AND WILL CONTINUE TO BE...UPDATED FOR THE
ONGOING CONVECTIVE COMPLEX TRACKING ACROSS NORTHEAST OKLAHOMA.  THE
SYSTEM HAS BEEN WELL ORGANIZED WITH MEASURED WINDS OVER 70 MPH...AND
THE SEVERE WEATHER RISK WILL LIKELY CONTINUE EASTWARD ACROSS THE
NORTHERN TIER OF THE FORECAST AREA.  FURTHER SOUTH...OBSERVATIONS
SUPPORT A MILD NIGHT AND NO OBVIOUS CHANGES NEEDED FOR OVERNIGHT LOW
TEMPS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....07
Hazardous weather outlook, Jun 3, 8:45 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT TUE JUN 3 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
845 PM CDT TUE JUN 3 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...OSAGE...WASHINGTON...AND NOWATA COUNTIES.
	ONSET...AFTER 9 PM.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...NORTH OF A LINE FROM SAPULPA TO JAY.
	ONSET...AFTER 9 PM.

	AREA AT GREATEST RISK...NEAR THE OKLAHOMA KANSAS BORDER.

DISCUSSION...
SEVERE THUNDERSTORMS CONTINUE TO TRACK EASTWARD ACROSS NORTH
CENTRAL OKLAHOMA...AND WILL LIKELY ENTER NORTHEAST OKLAHOMA WITHIN
THE NEXT FEW HOURS. THESE STORMS HAVE A HISTORY OF PRODUCING HAIL
LARGER THAN GOLFBALLS...AND WINDS IN EXCESS OF 65 MPH. WHILE THE
STORMS MAY TEND TO WEAKEN SOMEWHAT AS THEY CONTINUE
EASTWARD...THEY WILL LIKELY MAINTAIN SEVERE WEATHER POTENTIAL. AN
ISOLATED TORNADO ALSO REMAINS POSSIBLE ESPECIALLY NEAR ANY SURFACE
BOUNDARIES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
A REGIONAL SPOTTER NETWORK IS NOT ANTICIPATED...HOWEVER LOCAL
SPOTTER GROUPS MAY NEED TO ACTIVATE ACROSS COUNTIES NEAR THE
OKLAHOMA KANSAS BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY AND FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
GUSTY SOUTHERLY WINDS AND HIGH HEAT INDEX VALUES WILL BE
COMMON BY WEDNESDAY AFTERNOON AHEAD OF A DEVELOPING STRONG STORM SYSTEM.

SEVERE WEATHER WILL OCCUR ACROSS MUCH OF THE CENTRAL UNITED STATES
ON THURSDAY AND CONTINUE INTO FRIDAY. CURRENTLY...THURSDAY NIGHT
INTO FRIDAY MORNING APPEARS THE MOST LIKELY TIMEFRAME FOR IMPACTS
INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. TORNADOES AND
LARGE HAIL WILL BE COMMON WITH THE INITIAL STORM
DEVELOPMENT...WITH A TRANSITION TOWARD DAMAGING WINDS AND HAIL
LATER THURSDAY NIGHT INTO FRIDAY. WIDESPREAD SEVERE WEATHER IS
POSSIBLE INTO THE TULSA FORECAST AREA WITH THIS EVENT. THE TIMING
AND IMPACTS WILL CONTINUE TO BE REFINED IN LATER FORECASTS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SEVERE WEATHER WATCHES AND WARNINGS WILL OCCUR LATE THURSDAY INTO
FRIDAY. IMPACTS WILL LIKELY INCLUDE DAMAGING WINDS AND LARGE HAIL...
AND COMMUNICATION EQUIPMENT SHOULD BE CHECKED PRIOR TO THIS EVENT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 3, 10:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     TSTM WND GST     FORAKER                 36.87N 96.57W
06/03/2008  M67 MPH          OSAGE              OK   MESONET

&&

DMJ
Local storm report, Jun 3, 10:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     TSTM WND GST     WANN                    36.92N 95.80W
06/03/2008  M62 MPH          NOWATA             OK   EMERGENCY MNGR

&&

DMJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:13 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Jun 3, 9:42 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington78 min
Jun 3, 10:59 PM CDTSpecial Weather StatementTSAOttawa46 min
Jun 4, 6:36 AM CDTSpecial Weather StatementTSAOttawa24 min
Jun 4, 11:02 AM CDTWind AdvisoryTSACherokee, Craig, Creek, Delaware, McIntosh, Mayes and 10 more8 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.